Jump to content
CrazyBoards.org

Recommended Posts

So I went to my tdoc on Wednesday. She didn't think my mood and irritability was due to Effexor withdrawal. She said it was hypomania on the rise and heavily suggested that I go home and call pdoc. I'd just seen him a week & a half ago and had another appointment in 2 weeks. So I went home & called my pdoc. He got me in for the next day.

Thursday I was having a hard time driving quite right. I kept riding up on people's bumpers, then telling myself to slow down outloud, and repeat. Of course, I was driving another manager over to the main office. She didn't seem too nervous. Oh, I and I started the day by buying $90 worth of DVDs at Amazon.com (The Thin Man Collection and Volumes 1 & 2 of the Looney Tunes Golden Collection) at 7am. Then after work, I went to Job Lot to buy a tarp & walked out with $50 worth of crap.

He started me on Seroquel XR 200mg to go up to 300mg in a week. I told him I didn't want to start it until Friday night because I had a conference/ training to go to Friday day and couldn't afford to feel funny. He suggested I take it right then. Well, I took it when I got home after the appointment. I felt very weird in about 45-50 minutes. My right leg & foot were very restless & uncomfortable. So I popped a Benadryl as I've heard suggested around here. That knocked me out.

I got up at 6:20am the next morning and did some useful things & some work. I did not go to the conference. I still got the weird sensation in my right leg & foot. I guess that is akathasia? Took a Benadryl--it seemed better. Still feeling real weird at night when I take it. However, I am still able to keep my sleep routine and get up early in the morning, thank god.

So I'm still hypo, even with adding 10mg valium PRN. I do feel a little bit calmer.

Will the Seroquel XR keep making a difference just with time or do I have to wait to adjust the dosage higher?

I am worried about having weight gain since I've lost about 66 lbs since last September. But with the hypomania building, I was getting very hungry a lot before I even started the Seroquel XR. I haven't felt any extra munchies yet. I expressed my concern to my pdoc. He said, "Okay, be thin and manic for 3 months and then crash and go to the hospital." He has such a way with words. :) Then he mellowed and said we'll try it and see how it goes. I've been going to him for years. He's wonderful. He just sounds harsh.

I don't know how much this is going to cost with my insurance. It will probably be a $50 or $75 copay. I know my pdoc will supplement me with samples. And I'm taking so few meds now compared to how many I've taken over the years, it seems the copay will be worth it.

And of course, there is just more and more stress happening at work. ;)

Anyways, that's where my mood is at. Seroquel is new to me, and it sounds that Seroquel XR is new to a lot of people. Any comments or feedback would be welcome. I really don't have any particular question.

Oreo :)

Link to comment
Share on other sites

I've only taken regular Seroquel in 25 mg doses before bed a few times. So I can't really compare the XR with the regular.

I can tell you I get feeling spacey at night after I take it, I fall asleep faster (I can't read as long as I usually do before I'm ready to sleep), I feel a little slower to wake in the morning but I'm still getting up about 6am. But I have been taking a Benadryl at night too because of the akathasia. I'm going to try to skip the Benadryl tonight. But I'm still hyped during the day, even when I take 5-10mg of valium BID.

I'm get so revved up during the day and early evening (until I take my meds). And boy, am I easily irritated by everyone. ;) I was actually a bitch a couple of times over the weekend, and I am NOT a bitchy person (unless I'm hypo or manic apparently).

On Thursday night, I believe I'll be going up to 300mg Seroquel XR. I see tdoc Thursday 3p and pdoc next week.

So there is my status report. Stay tuned.

Oreo :)

Link to comment
Share on other sites

Today I called pdoc and asked for something for the side effect I'm having from the Seroquel XR. I keep getting restless leg type thing when I take my med at night. I have been taking a benadryl but it hasn't completely worked, plus it knocks me out. So pdoc gave me cogentin/benztropine 0.5mg/BID.

It seems better tonite, although my right foot does still feel different than my left. Is this a normal side effect of this med?

I've taken other antipsychotics without these effects. I did have the restless leg thing one night when I made one of the increases in Geodon, but that was just once.

Oreo

Link to comment
Share on other sites

RLS is not uncommonly exacerbated by Seroquel, it seems. (At least per the anecdata that I've seen.)

RLS is often associated with iron deficiency anemia. If there's any possibility that you're anemic, it's worth a quickie trip to your GP to find out. I can think of 2 or 3 people I know who've had previously undiagnosed anemia which was found when RLS started after they began taking Seroquel.

I started pulling articles on this last week, so I'll try to get it together enough to, you know, read them over the next few days.

Link to comment
Share on other sites

  • 3 weeks later...

Hi,

I'm sort of new here, haven't posted in a while.

But the restless legs thing has been in my experience. Whenever I have had to increase my seroquel by a bit, I get that horrible leg twitching / akasthisia in bed after the Seroquel has kicked in. It's pretty uncomfortable. However, after about a week or so on that dose, it goes away. I'd be interested to hear whether it does go away with the Seroquel XR.

Hopefully the feeling will taper off.

Pamito ;)

Link to comment
Share on other sites

  • 2 weeks later...

Just an update:

So I went up to 300mg Seroquel XR. Added the cogentin. Does cogentin make people feel even more dopey?

I was starting to have a problem getting up in the morning. This has been a huge issue for me because when I can't get out of bed, I don't go to work regularly. So I saw my pdoc and asked to go back to 200mg Seroquel XR. All he had was 400mg XR samples, so he gave me those & told me to cut it in half, which makes it immediate release. He said give it a try and to call him if I wanted a 200mg XR script. We're not sure how much it costs yet (even though I have insurance, I think the copay may be the 4th tier, $75.

Well the 200mg, immediate release has made it really hard for me to go to work. I can't go back to not going to work. My hypomania/mania has been squashed for now. So I'm stopping the Seroquel. Maybe being on it for a few weeks reset my brain chemistry?

I don't see my pdoc for 3 weeks. I'm going to see how I do. If the mania starts again, I guess I'll call and get a script for the 200mg Seroquel XR and pay for it. I'm not someone who does a lot of my own self medicating, but I can't have my ass dragging and my brain in a fog. ;)

Does anyone relate to this?

Oreo

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...